MAUDE Adverse Event Report: ENCORE MEDICAL L.P. CANCELLOUS BONE SCREW; SCREW, CANCELLOUS, 25MM

ENCORE MEDICAL L.P. CANCELLOUS BONE SCREW; SCREW, CANCELLOUS, 25MM
Model Number 010-55-025
Health Effect - Clinical Codes Discomfort (2330); No Code Available (3191)
Date of Event 10/30/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient complaining of discomfort.The screw was a little too long.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient complained of discomfort.The in-vivo length of patient service for the implant was 1 year.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There was a non-conforming material report (ncmr) (b)(4) associated with the part 010-55-025, bone screw, fmp which documents a nonconformance that out of (b)(4) lot all items were rejected due to major scratch on the shaft and were accepted with a justification of scratches does not affect the dimensional conformity of product.Also, all items met the fit, design and functional requirements.The device and its applicable concomitant devices were within their respective expiration dates at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.This event is deemed to be non-product related.The root cause of this complaint was a revision surgery due to patient's discomfort.Agent has mentioned that the screw was a little too long, it seems that the event may have occurred due to incorrect implant selection, improper surgical technique, degenerative bone disease or patient bone deterioration.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
CANCELLOUS BONE SCREW
Common Device Name
SCREW, CANCELLOUS, 25MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key7029653
Report Number1644408-2017-00969
Device Sequence Number1145324
Product Code HWC
UDI-Device Identifier00888912069977
UDI-Public(01)00888912069977
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K931665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/14/2022
Device Model Number010-55-025
Device Catalogue Number010-55-025
Device Lot Number006A1261
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/30/2017
Supplement Date Received by Manufacturer11/27/2017
Initial Report FDA Received Date11/14/2017
Supplement Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
411-00-000, LOT 902B1962; 497-34-000, LOT 636C1086; 931-34-750, LOT 760N1918
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR